Publication Type:

Journal Article

Source:

National Journal of Physiology Pharm Pharmacol, Volume 7, Issue 10, p.1135-1136 (2017)

URL:

http://www.njppp.com/?mno=272407

Keywords:

Glycopeptide, Red Man Syndrome, vancomycin

Abstract:

Vancomycin is a glycopeptide antibiotic used for the treatment of serious infections caused by Gram-positive organism. Rapid infusion-related adverse drug reaction (ADR) of vancomycin is known as red man syndrome (RMS) or red neck syndrome. The manifestations of RMS are erythema, flushing, pruritis of the face, upper torso, and in severe cases dyspnea, chest pain, and hypotension. RMS occurs due to the release of histamine from degranulated mast cells and basophils. This histamine release is also associated with ciprofloxacin, amphotericin B, rifampicin, and teicoplanin. It can be prevented by slowing the infusion rate or pre-treatment with an H1- or H2-receptor antagonist.

Cite this Research Publication

P. S, Kumar, N. M., and Roshni P. R., “A case report on red man syndrome”, National Journal of Physiology Pharm Pharmacol, vol. 7, no. 10, pp. 1135-1136, 2017.

207
PROGRAMS
OFFERED
6
AMRITA
CAMPUSES
15
CONSTITUENT
SCHOOLS
A
GRADE BY
NAAC, MHRD
8th
RANK(INDIA):
NIRF 2018
150+
INTERNATIONAL
PARTNERS